| Catalog Number |
RBYPOD6 |
| Medical Device Problem Code |
Premature Separation (4045)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
12/27/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a gastrointestinal bleed (gi bleed) in the gastroduodenal artery (gda) using a pod coil and a lantern delivery microcatheter (lantern).During the procedure, while advancing the pod coil through the lantern, the pod coil unintentionally detached within the microcatheter.A snare was used in an attempt to remove the coil but was unsuccessful.The physician advanced the coil to the target location and partially into the common hepatic artery by flushing, with guidewire and catheter support.The physician determined that leaving the coil in the common hepatic artery was acceptable.An angiogram was performed to confirm that the patient had a replaced right hepatic artery and that the liver was fine.The procedure was completed at this point.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device was disposed of and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.